Florida, 2015Lightning Strikes in Florida, July 16, 2015
July 16, 2015 · NWS JAX · 2 events in 1 county or zone
A mean layer surface trough over the area fueled scattered afternoon and evening storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mean layer surface trough over the area fueled scattered afternoon and evening storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 7:23 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 16, 7:23 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 AM EDT THU JUL 16 2015
.UPDATE...THERE IS A SFC RIDGE AXIS THAT REMAINS ACROSS SOUTH
FLORIDA THIS MORNING WITH A SFC TROF AXIS THAT EXTENDS FROM SOUTH
CAROLINA THROUGH CENTRAL GEORGIA INTO ALABAMA. THIS SCENERIO WILL
FURNISH A CONTINUED W/SW FLOW WITH A PREVAILING WEST COAST SEA
BREEZE WITH THE EAST COAST SEA BREEZE PINNED PRETTY CLOSE TO THE
COAST THIS AFTERNOON. AS A RESULT...CONVECTION WILL SPREAD EAST
ACROSS THE PENINSULA. CURRENTLY...THERE IS EARLY MORNING
CONVECTION OVER TAYLOR...DIXIE AND LEVY COUNTIES. THIS SHALLOW CONVECTION
IS EXPECTED TO GRADUALLY INCREASE IN AREAL COVERAGE AS IT PUSHES
EASTWARD THEN INTENSIFY AS ATMOSPHERE BECOMES MODERATELY UNSTABLE
WITH STRONG SFC HEATING DEVELOPS AS THE DAY PROGRESSES. THE 5H
TEMPS ARE WARMER TODAY WITH TEMPERATURES AROUND -7C WITH ANY HAIL
BEING RATHER SMALL WITH THE STRONGER STORMS. THE MAIN IMPACT WITH
A FEW STRONG TO SEVERE STORMS THAT DO DEVELOP WILL BE A THREAT
FOR DOWNBURST WINDS OF 40 TO 65 MPH. HIGH RESOLUTION MODELS IN
FAIRLY GOOD AGREEMENT KEEPING COVERAGE LOWER INTO THE EARLY
AFTN...WITH THE GREATEST COVERAGE NEAR THE I-10 CORRIDOR SOUTHWARD
INTO NORTH CENTRAL FLORDIA LATE THIS AFTN. WILL CAP POPS AT HIGH
END SCATTERED TO LOW END NUMEROUS THERE...WITH MID/HIGH END
SCATTERED ELSEWHERE.
&&
.AVIATION...VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. SCATTERED TO
NUMEROUS TSTMS WILL DEVELOP THIS AFTN...WITH THE GREATEST COVERAGE
ACROSS NORTHERN SECTIONS OF NE FL. THUS...WILL USE PROB30/TEMPO
GROUPS FOR JAX/CRG/VQQ/SGJ/GNV FOR MVFR CONDITIONS IN TSTMS THIS
AFTN. WILL USE VCTS FOR SSI WITH A BIT LESS COVERAGE EXPECTED.
&&
.MARINE...OFFSHORE WINDS WILL CONTINUE THROUGH THE END OF THE
WEEK...WITH LIGHTER ONSHORE WINDS FOR THE WEEKEND AS A SURFACE
TROUGH WEAKENS. FLOW WILL VEER TO THE SW FOR EARLY NEXT WEEK. WIND
SPEEDS WILL REMAIN UNDER CAUTION LEVELS.
RIP CURRENTS: LOW RISK THROUGH FRIDAY WITH GENERAL OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 74 97 74 / 40 30 50 30
SSI 89 78 88 76 / 50 40 50 30
JAX 94 76 93 75 / 60 40 60 40
SGJ 90 75 88 74 / 50 30 50 30
GNV 91 75 91 72 / 50 30 60 40
OCF 90 75 91 73 / 50 30 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CORDERO/COMBS
Hazardous weather outlook, Jul 16, 2:10 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT THU JUL 16 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-171000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
310 AM EDT THU JUL 16 2015
...HEAT INDEX VALUES OF 104 TO 108 DEGREES THIS AFTERNOON AND
FRIDAY AFTERNOON...
...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN THE
AFTERNOON TODAY AND FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. AN ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS THE
MAIN THREAT.
HIGH TEMPERATURES OVER INLAND LOCATIONS WILL RISE INTO THE
MID 90S...WITH MAXIMUM HEAT INDEX READINGS OF 104 TO 108.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH TUESDAY. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING
LOCALLY HEAVY DOWNPOURS.
HIGH TEMPERATURES OVER INLAND LOCATIONS WILL RISE INTO THE
MID 90S FRIDAY...WITH MAXIMUM HEAT INDEX READINGS OF 104 TO 108.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Lightning, Duval
- When
- July 16, 12:35 PM EST
- Where
- Duval County, 0.91 mi SW of Baldwin
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.290, -81.980
A citizen was struck by lightning near 16000 Rebar Road. The time of the incident was based on lightning and radar data.
Lightning, Duval
- When
- July 16, 12:55 PM EST
- Where
- Duval County, 1.51 mi NNW of Cedar Hills
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.290, -81.740
A citizen was struck by lightning near 1500 South Lane Avenue. The time of the incident was based on radar and lightning data.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, July 16 to 17, 20152 injured · $1.3 million · EF2 · 8 events
- Tornadoes and Flash Flooding in Illinois, July 16, 20151 injured · $1.7 million · EF2 · 10 events
- Tornado and Lightning Strike in Iowa, July 16, 2015$70,000 · EF0 · 2 events
- Damaging Wind in Nevada, July 16, 2015$50,000 · 65 kt wind · 1 event
- Funnel Clouds in Iowa, July 16, 20155 events
- Hail and Damaging Winds in Kansas, July 16, 20151 in hail · 5 events
- Damaging Winds in Kansas, July 16, 2015$250 · 56 kt wind · 5 events
- Funnel Clouds in Minnesota, July 16, 20154 events
- Hail and Damaging Winds in North Dakota, July 16, 201561 kt wind · 3 events
- Hail and Damaging Wind in South Dakota, July 16, 20151.25 in hail · 3 events
- Tornado and Hail in Iowa, July 16, 2015EF0 · 3 events
- Flash Flood and Damaging Winds in Kansas, July 16 to 19, 201578 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595831, 595832.